Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 19, 2005, 11:40 PM CST for Brazoria County, Galveston County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 11:40 PM CST (05:40 UTC)
- Expired
- Mar 20, 2005, 12:45 AM CST
- In force
- 65 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 35 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 200541
SVRHGX
TXC039-167-200645-
/O.NEW.KHGX.SV.W.0039.050320T0540Z-050320T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GALVESTON COUNTY IN SOUTHEAST TEXAS
BRAZORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 1245 AM CST
* AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOLIDAY LAKES TO ANGLETON TO FREEPORT...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OYSTER CREEK...
SURFSIDE BEACH...
BONNEY...
ROSHARON...
QUINTANA...
DANBURY...
SAN LUIS PASS...
JAMAICA BEACH...
GALVESTON...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2941 9558 2915 9547 2888 9548 2878 9463
2905 9463 2953 9488
$$1 follow-up statement
000
WWUS54 KHGX 200609
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1206 AM CST SUN MAR 20 2005
TXC039-167-200645-
/O.CON.KHGX.SV.W.0039.000000T0000Z-050320T0645Z/
BRAZORIA-GALVESTON-
1206 AM CST SUN MAR 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GALVESTON AND BRAZORIA
COUNTIES UNTIL 1245 AM CST...
AT 1202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JULIFF TO 8 MILES NORTHWEST OF SAN LUIS PASS TO 8 MILES SOUTH OF
SAN LUIS PASS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANBURY...
BONNEY...
ROSHARON...
SAN LUIS PASS...
LIVERPOOL...
CHOCOLATE BAYOU...
JAMAICA BEACH...
HILLCREST...
STRONG DAMAGING WINDS OF 60 MPH MAY ACCOMPANY THE LINE OF STORMS AS
IT MOVES QUICKLY EAST. STORMS ALONG THE LINE NEAR THE WEST END OF
GALVESTON ISLAND MAY BE CAPABLE OF RAPID INTENSIFICATION. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2941 9558 2915 9547 2888 9548 2878 9463
2905 9463 2953 9488
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:55 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 19, 9:55 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005
.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE. WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH. WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT. ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.
SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR. THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY. SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.
OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 77 61 80 55 / 50 20 20 30 20
HOUSTON (IAH) 59 76 60 80 58 / 60 40 20 30 20
GALVESTON (GLS) 63 74 64 76 62 / 60 40 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.
GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
GALVESTON AND MATAGORDA BAYS
00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.
&&Hazardous weather outlook, Mar 19, 3:40 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT MAR 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 340 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Special weather statement, Mar 19, 8:02 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 PM CST SAT MAR 19 2005 TXZ210-200250- COLORADO- 802 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840 PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Mar 19, 8:41 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 W CALDWELL 30.53N 96.77W
03/19/2005 2.00 INCH BURLESON TX LAW ENFORCEMENT
SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
FM-908.
0550 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRYAN
0602 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
HAIL IN COLLEGE STATION
0630 PM TSTM WND GST NE CONROE 30.32N 95.47W
03/19/2005 0 MPH MONTGOMERY TX TRAINED SPOTTER
60 MPH WIND GUSTS NORTHEAST OF CONROE.
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:00 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Mar 19, 6:16 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 44 min |
| Mar 19, 6:30 PM CST | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 45 min |
| Mar 19, 6:58 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 36 min |
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 34 min |
| Mar 19, 7:21 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 29 min |
| Mar 19, 7:31 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 44 min |
| Mar 19, 9:03 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 57 min |
| Mar 19, 10:00 PM CST | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 60 min |
| Mar 19, 10:18 PM CST | Special Marine Warning | HGX | 117 min | |
| Mar 19, 10:51 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 39 min |
| Mar 19, 11:16 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend | 44 min |
| Mar 19, 11:22 PM CST | Special Marine Warning | HGX | 113 min | |
| Mar 19, 11:23 PM CST | Tornado Warning | HGX | Brazoria, Colorado, Fort Bend | 270 days |
| Mar 20, 12:51 AM CST | Special Marine Warning | HGX | 84 min | |
| Mar 20, 1:06 AM CST | Severe Thunderstorm Warning | HGX | Galveston | 54 min |
| Mar 20, 1:33 AM CST | Severe Thunderstorm Warning | HGX | Chambers | 57 min |
| Mar 20, 4:59 AM CST | Special Marine Warning | HGX | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.